Status
Not open for further replies.

fibrogal

Active member
Joined
Jul 4, 2013
Messages
91
Diagnosis
07/2008
Country
US
State
Alabama
Hello, I'm new to the forum, but not to fibro. I've been diagnosed for 5 years now. I just wanted to ask if anyone else has experienced this. Anytime I get a steroid shot for another issue (arthritis in knee or bursitis/rotator tear in shoulder, injections in neck), I find that the medicine takes away my fibro pain for several weeks.

I mentioned it to my orthopedic doctor one time, and he said that yes, steroids have a systemic effect, which makes you feel better all over. I was just wondering if anyone else had ever had that happen for them.

I had a shot about 4 weeks ago, and have enjoyed much less pain. Unfortunately, I can tell that it's wearing off now....:(
 

MercyL

Distinguished member
Joined
Apr 30, 2013
Messages
120
Diagnosis
01/1986
Country
USA
State
CO
I suppose steroid shots aren't too dangerous unless they are going into the neck or the spine, as they do with epidural steroid injections.

I had a doctor try to talk me into having the epidural steroid injections, which I promptly refused.

There are no steroid injections approved for the spinal column above the thoracic region and the medical community is now re-evaluating the use of epidural steroid injections because they cause dangerous side affects.

I have had steroid injections but only in places like the base of my thumb, for bone spurs. I did not notice a system wide affect, but that may be because the dose was extremely small.
 
Status
Not open for further replies.
Top